Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 14, NWS Salt Lake City, UT

June 10, 2010

NWS Salt Lake City, UT issued this wind advisory at Jun 10, 2010, 5:06 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 5:06 PM MDT (23:06 UTC)
Expired
Jun 10, 2010, 9:00 PM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS75 KSLC 102306
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT THU JUN 10 2010


UTZ004-005-110300-
/O.NEW.KSLC.WI.Y.0014.100610T2306Z-100611T0300Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE
506 PM MDT THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: UTAH COUNTY INCLUDING LEHI...PLEASANT GROVE AND
  PROVO...ALONG WITH THE GREAT SALT LAKE DESERT AND
  MOUNTAINS...INCLUDING WENDOVER...THE I-80 CORRIDOR AND HIGHWAY
  30.

* WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

* TIMING: STRONG NORTHWEST WINDS WILL PERSIST UNTIL SUNSET BEFORE 
  DIMINISHING.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST-WEST
  ORIENTED ROADWAYS SUCH AS I-80 AND HIGHWAY 30. STRONG NORTH
  WINDS CAN ALSO BE EXPECTED ALONG I-15 NEAR POINT OF THE MOUNTAIN
  IN NORTHERN UTAH COUNTY. MOTORISTS...PARTICULARLY THOSE IN HIGH
  PROFILE VEHICLES...ARE ENCOURAGED TO USE CAUTION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
457 
WWUS75 KSLC 110243
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
843 PM MDT THU JUN 10 2010

UTZ004-005-110345-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-100611T0300Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...WENDOVER...
SNOWVILLE
843 PM MDT THU JUN 10 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT ALONG WITH THE
GREAT SALT LAKE DESERT AND MOUNTAINS WILL EXPIRE AT 9 PM MDT THIS
EVENING.

NORTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH
WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE EVENING HOURS.
MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSS-WINDS ALONG EAST-WEST
ORIENTED ROADWAYS SUCH AS I-80 WEST OF SALT LAKE CITY...AND
HIGHWAY 30 ACROSS NORTHWEST UTAH.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:50 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 10, 3:50 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT THU JUN 10 2010

.SYNOPSIS...A LARGE COOL PACIFIC TROUGH WILL MOVE INTO THE
NORTHERN ROCKIES THIS AFTERNOON THEN SAG SOUTH TONIGHT AND CLOSE
OFF INTO A LOW OVER THE GREAT BASIN FRIDAY. THIS LOW WILL THEN
REMAIN IN PLACE THROUGH THE WEEKEND.

&&

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED
ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AHEAD OF
THE APPROACHING PACIFIC TROUGH. WITH NORTHWEST WINDS IN THE
BOUNDARY LAYER AND STRONG SOUTHWESTERLIES IN THE MID-
LEVELS...THERE IS QUITE A BIT OF DIRECTIONAL AND SPEED SHEAR
ACROSS THE AREA...AS MUCH AS 75 KNOTS IN THE 0-6 KM LAYER.
HOWEVER...WITH RELATIVELY MARGINAL INSTABILITY...SHEAR MAY BE TOO
STRONG TO ALLOW PARTICULARLY TALL UPDRAFTS OR LARGE HAIL TO BE
SUSTAINABLE. STILL...AT LEAST SOME THREAT OF SEVERE WEATHER EXISTS
THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

MODELS INDICATE THAT PRECIPITATION SHOULD CUT OFF RELATIVELY
QUICKLY AFTER 00Z...AS COOLER AIR MOVES INTO THE LOWER LEVELS WITH
THE ASSOCIATED COLD FRONT. THIS WILL YIELD A BRIEF BREAK IN
PRECIPITATION POTENTIAL FROM THIS EVENING THROUGH FRIDAY
MORNING...AS THE PARENT TROUGH DIGS SOUTHWARD INTO NEVADA. AS THAT
STORM SLOWLY MIGRATES EASTWARD...PRECIPITATION SHOULD FILL IN
AGAIN ACROSS NORTHERN AND CENTRAL UTAH BEGINNING FRIDAY AFTERNOON.
EVENTUALLY...PRECIP IS POSSIBLE FOR THE ENTIRE STATE THROUGH THE
WEEKEND. MUCH COOLER TEMPERATURES WILL ALSO BE IN STORE FOR MOST
OF THE CWA BEGINNING TOMORROW...WITH AFTERNOON HIGHS LIKELY 10 TO
20 DEGREES FAHRENHEIT BELOW CLIMATOLOGICAL NORMALS.

FOR THE EXTENDED...HAVE CONTINUED TO LEAN THE FORECAST TOWARD THE
ECMWF SOLUTION...WHICH IS GENERALLY COOLER THAN THE GFS MONDAY
THROUGH THURSDAY...AND IS SLIGHTLY SLOWER IN MOVING THE TROUGH
COMPLETELY OUT OF THE AREA...WITH SHOWERS STILL POSSIBLE THROUGH
MONDAY AFTERNOON. 12Z EC IS ALSO DEEPER WITH A FAST MOVING TROUGH
ON PASSING OVER NORTHERN UTAH ON WEDNESDAY...SO HAVE INCREASED
POPS AND LOWERED TEMPS A BIT IN DAYS 6 AND 7 TO ACCOUNT FOR THIS
SOMEWHAT MORE ACTIVE SOLUTION.

&&

.HYDROLOGY...THE WEBER RIVER NEAR OAKLEY AND LITTLE COTTONWOOD
CREEK BOTH WENT OVER FLOOD STAGE EARLIER THIS MORNING. BOTH
WATERWAYS HAVE STARTED TO FALL AGAIN WITH THE WEBER REMAINING
ABOVE FLOOD STAGE. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON
WITH SCATTERED THUNDERSTORMS ACROSS NORTHERN UTAH. THE FLOOD
WARNINGS REMAIN IN EFFECT. ALSO...THE FLOOD WATCH FOR THE BEAR
RIVER REMAINS IN EFFECT AS RAINFALL WILL CONTINUE ACROSS THIS
DRAINAGE THIS AFTERNOON INCREASING THE THREAT OF HIGHER FLOWS.

&&

.AVIATION...THE POTENTIAL FOR THUNDERSTORMS WILL BE THE MAJOR
IMPACT AT THE SLC TERMINAL THIS EVENING...WITH SCATTERED
THUNDERSTORMS EXPECTED ACROSS NORTHERN UTAH THROUGH AT LEAST 03Z.
PERIODS OF CEILINGS BELOW 7000FT AGL...GUSTY ERRATIC WINDS...AND
NEARBY CLOUD-TO-GROUND LIGHTNING ARE LIKELY THROUGH THE
AFTERNOON. THERE IS ALSO A 30 PERCENT CHANCE OF MVFR CONDITIONS AT
THE TERMINAL IN HEAVIER SHOWERS.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE STATE THIS
AFTERNOON AND EVENING...BRINGING UNSETTLED WEATHER TO THE NORTHERN
HALF OF THE STATE WITH WINDY...DRY CONDITIONS TO THE SOUTH. ACROSS
THE SOUTH...THE STRONG WINDS AND LOW RH WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. THE FRONT WILL MAKE ITS WAY
ACROSS THE STATE OVERNIGHT...BUT BY THE TIME IS REACHES CENTRAL
UTAH...IT WILL BE A DRY FRONT. LOW PRESSURE WILL MOVE INTO THE STATE
TOMORROW...USHERING IN MUCH MORE UNSETTLED WEATHER FOR THE WEEKEND
STATEWIDE. WITH THE INCREASE IN RH ASSOCIATED WITH THIS SYSTEM...DO
NOT EXPECT THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED
THIS WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR UTZ007.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET FOR
     UTAH FIRE ZONES 439 AND 440.

WY...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR WYZ021.

&&

SCHOENING/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 10, 6:09 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
609 AM MDT THU JUN 10 2010

UTZ001>016-019>021-517-518-WYZ021-111300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
609 AM MDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS WILL REMAIN VERY HIGH AGAIN TODAY IN STREAMS ACROSS
THE NORTHERN OUTLOOK AREA WITH HIGH ELEVATION HEADWATERS. THESE
STREAMS ARE BEING FED BY A RAPIDLY MELTING HIGH ELEVATION SNOWPACK
AND LOCAL RAINFALL. ADDITIONAL RAINFALL TODAY COULD KEEP WATER
LEVELS HIGH THROUGH TONIGHT. THERE IS A THREAT OF SIGNIFICANTLY
INCREASED FLOWS IF HEAVY RAIN FALLS INTO ONE OF THESE WATERSHEDS.
PLEASE REFER TO NATIONAL WEATHER SERVICE FLOOD PRODUCTS FOR
ADDITIONAL INFORMATION.

SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN FORECAST FOR THE NORTH
THIS MORNING AS AN UNSEASONABLY COOL PACIFIC STORM BEGINS TO MOVE
INTO THE AREA. SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD
THIS AFTERNOON THEN DECREASE IN COVERAGE TONIGHT.

IT WILL BE COOL ACROSS THE NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA TODAY AND WARM AND WINDY ACROSS THE SOUTH AND EAST. THE
WINDS PLUS LOW HUMIDITIES ACROSS THE FAR SOUTH WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS THERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WATER LEVELS IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS
ACROSS THE NORTHERN OUTLOOK AREA ARE EXPECTED TO GRADUALLY FALL
THROUGH THE WEEKEND.

EVEN WITH RIVER LEVELS FALLING SOMEWHAT...THESE WATERWAYS WILL
CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO
CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING
WATERWAYS.

THE PACIFIC SYSTEM WILL SPREAD COOLER AND WETTER CONDITIONS
ACROSS THE ENTIRE OUTLOOK AREA BY LATE FRIDAY THAT WILL PERSIST
THROUGH THE WEEKEND.

DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 10, 4:18 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT THU JUN 10 2010

UTZ009-011-102245-
WESTERN UINTA BASIN UT-WESTERN UINTA MOUNTAINS UT-
418 PM MDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASATCH...
NORTHWESTERN DUCHESNE AND EXTREME SOUTHERN SUMMIT COUNTIES UNTIL 445
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TABIONA...OR 26 MILES EAST
OF HEBER CITY...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   TABIONA AND MOON LAKE

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4070 11087 4077 11047 4031 11038 4030 11099
      4057 11106
TIME...MOT...LOC 2216Z 239DEG 44KT 4053 11084

SEAMAN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 PM MDTSpecial Weather StatementSLCMorgan29 min
Jun 9, 8:00 PM MDTSevere Thunderstorm WarningSLCRich, Summit30 min
Jun 9, 9:43 PM MDTRiver Flood WarningSLCSalt Lake23 hr
Jun 10, 1:48 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache15 min
Jun 10, 2:44 PM MDTSevere Thunderstorm WarningSLCTooele33 min
Jun 10, 3:12 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele33 min
Jun 10, 3:25 PM MDTSevere Thunderstorm WarningSLCUtah27 min
Jun 10, 3:49 PM MDTSevere Thunderstorm WarningSLCUtah, Wasatch26 min
Jun 10, 3:51 PM MDTSevere Thunderstorm WarningSLCDavis, Weber23 min
Jun 10, 4:13 PM MDTSevere Thunderstorm WarningSLCRich, Summit41 min
Jun 10, 4:18 PM MDTSpecial Weather StatementSLCDuchesne27 min

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.